MAUDE Adverse Event Report: VERATHON MEDICAL ULC GLIDESCOPE BFLEX 3.8 SINGLE-USE BRONCHOSCOPE

VERATHON MEDICAL ULC GLIDESCOPE BFLEX 3.8 SINGLE-USE BRONCHOSCOPE
Model Number 0570-0380
Medical Device Problem Codes Break (1069); Detachment of Device or Device Component (2907)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 07/06/2023
Type of Reportable Event Malfunction
Event or Problem Description
A customer reported via medwatch report number mw5144971 that during a dual-lumen intubation, using a glidescope bflex 3.8 single-use bronchoscope, the end of the bronchoscope broke off in the patient's bronchus.Another scope was used to retrieve the broken piece which was reported as being hollow plastic approximately 4-5 mm in diameter and 1.5-2 cm in length.No harm to the patient was reported.
 
Additional Manufacturer Narrative
The reported glidescope bflex 3.8 single-use bronchoscope used during the reported event was not returned to verathon for evaluation.Since the device was not made available for evaluation, the cause could not be determined.Verathon followed up with the customer requesting additional information including the type of double lumen tube utilized with the bronchoscope during the dual-lumen intubation; however, no information was provided.Review of complaint history for the reported lot number "fu231800" did not identify any previous complaints reported to verathon.Trending analysis for the glidescope bflex 3.8 single-use bronchoscopes does not identify any trends exceeding acceptable limits.Review of the system risk assessment confirmed that the risk associated with the hazardous scenario has been adequately captured and characterized by verathon.Corrective action is currently not required at this time.Verathon will continue to monitor for any ongoing trends.

Brand Name
GLIDESCOPE BFLEX 3.8 SINGLE-USE BRONCHOSCOPE
Common Device Name
BRONCHOSCOPE
Manufacturer (Section D)
VERATHON MEDICAL ULC
2227 douglas road
burnaby, british columbia V5C 5 A9
CA  V5C 5A9
Manufacturer (Section G)
VERATHON MEDICAL ULC
2227 douglas road
burnaby, british columbia V5C 5 A9
CA   V5C 5A9
Manufacturer Contact
corey kasbohm
20001 n creek pkwy
bothell, WA 98011-8218
4256295760
MDR Report Key17913126
Report Number9615393-2023-00196
Device Sequence Number6777417
Product Code EOQ
UDI-Device Identifier10879123006391
UDI-Public011087912300639110FU23180017240505
Combination Product (Y/N)N
Initial Reporter StateTN
Initial Reporter CountryUS
PMA/510(K) Number
K193488
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,Health Professional,User Facility
Initial Reporter Occupation Risk Manager
Type of Report Initial
Report Date (Section B) 09/12/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date05/05/2024
Device Model Number0570-0380
Device Catalogue Number0570-0396
Device Lot NumberFU231800
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/12/2023
Initial Report FDA Received Date10/11/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured05/01/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown